Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 161, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 8, 2014, 2:31 PM CDT for Adair County, Delaware County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 2:31 PM CDT (19:31 UTC)
- Expired
- Aug 8, 2014, 3:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, OK, Delaware County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS54 KTSA 081931
SVRTSA
OKC001-041-082015-
/O.NEW.KTSA.SV.W.0161.140808T1931Z-140808T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
231 PM CDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ADAIR COUNTY IN NORTHEAST OKLAHOMA...
SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 315 PM CDT
* AT 230 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WATTS...AND
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...WATTS...BALLARD AND
WESTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3621 9457 3601 9453 3599 9453 3592 9462
3613 9480 3615 9480 3626 9465
TIME...MOT...LOC 1931Z 327DEG 15KT 3612 9464
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
040
WWUS54 KTSA 081944
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT FRI AUG 8 2014
OKC001-041-082015-
/O.CON.KTSA.SV.W.0161.000000T0000Z-140808T2015Z/
DELAWARE OK-ADAIR OK-
244 PM CDT FRI AUG 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ADAIR
AND SOUTHEASTERN DELAWARE COUNTIES UNTIL 315 PM CDT...
AT 243 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WATTS...AND
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...WATTS...BALLARD AND WESTVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3621 9457 3601 9453 3599 9453 3592 9462
3613 9480 3615 9480 3626 9465
TIME...MOT...LOC 1944Z 327DEG 13KT 3610 9462
HAIL...1.00IN
WIND...60MPH
$$274
WWUS54 KTSA 082009
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT FRI AUG 8 2014
OKC001-041-082019-
/O.EXP.KTSA.SV.W.0161.000000T0000Z-140808T2015Z/
DELAWARE OK-ADAIR OK-
309 PM CDT FRI AUG 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAIR AND
SOUTHEASTERN DELAWARE COUNTIES WILL EXPIRE AT 315 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3621 9457 3601 9453 3599 9453 3592 9462
3613 9480 3615 9480 3626 9465
TIME...MOT...LOC 2009Z 327DEG 13KT 3602 9456
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 11:49 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 8, 11:49 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1149 AM CDT FRI AUG 8 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. LOW CHANCES FOR THUNDER LATER TONIGHT MAY RESULT IN A PERIOD OF MVFR VSBYS AT ALL SITES. THE EXPECTED LOW COVERAGE WILL BE HANDLED BY PROB GROUPS. OTHERWISE...VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE PROB GROUP TIME FRAME. && .PREV DISCUSSION... /ISSUED 938 AM CDT FRI AUG 8 2014/ DISCUSSION... AREAL COVERAGE OF RAIN HAS EXPANDED FURTHER BACK WEST...LIKELY AS A RESULT OF WEAK FORCING ALONG THE NEARLY STATIONARY BOUNDARY. HAVE UPPED POPS FOR THE REST OF THE MORNING ACROSS NE OK. LEFT TEMPS AS THEY ARE FOR NOW...BUT IF CURRENT TRENDS CONTINUE...LOWERING AFTERNOON TEMPS WILL BE REQUIRED IN A LATER UPDATE. UPDATED ZFP/PFM/AFM ALREADY SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...23
Hazardous weather outlook, Aug 8, 12:51 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1251 PM CDT FRI AUG 8 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1251 PM CDT FRI AUG 8 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA... EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR ANY LEFT OVER BOUNDARIES FROM THIS MORNINGS CONVECTION. A FEW STORMS MAY BE STRONG...BUT SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON. AREAS THAT RECEIVE THE MOST SUNSHINE THIS AFTERNOON MAY SEE HEAT INDEX VALUES BRIEFLY APPROACH 105 IN SOME PLACES...MAINLY ACROSS EAST CENTRAL AND SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. LATER THIS EVENING AND OVERNIGHT...THUNDERSTORMS MAY INCREASE IN COVERAGE TO THE NORTH OF THE FRONTAL BOUNDARY. A LIMITED SEVERE WEATHER RISK WILL EXIST WITH THESE STORMS...WITH LARGE HAIL BEING THE MAIN RISK TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THE WEEKEND BEFORE IT GETS A PUSH TO THE SOUTH MONDAY. THROUGH THIS TIME PERIOD... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ALONG WITH A LIMITED SEVERE POTENTIAL. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO APPROACH 105 IN SOME PLACES...MAINLY TO THE SOUTH OF THE FRONTAL BOUNDARY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 8, 2:26 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT FRI AUG 8 2014
ARZ001-010-OKZ063-069-082000-
ADAIR OK-BENTON AR-DELAWARE OK-WASHINGTON AR-
226 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN BENTON AND WESTERN WASHINGTON
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE AND NORTHERN ADAIR
AT 226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NATURAL FALLS
STATE PARK...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WESTVILLE...BALLARD...WATTS...WEST
SILOAM SPRINGS...SILOAM SPRINGS...LAKE FRANCIS...SUMMERS...
CINCINNATI...WEDINGTON AND NATURAL FALLS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3615 9434 3593 9449 3608 9480 3610 9480
3627 9471
TIME...MOT...LOC 1926Z 328DEG 5KT 3614 9467The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:44 AM CDT | Special Weather Statement | TSA | Creek | 46 min |
| Aug 8, 7:09 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Aug 8, 7:28 AM CDT | Special Weather Statement | TSA | Okmulgee, Tulsa | 47 min |
| Aug 8, 2:26 PM CDT | Special Weather Statement | TSA | Adair | 34 min |
| Aug 8, 3:11 PM CDT | Heat Advisory | TSA | Choctaw, Haskell, Latimer, Pushmataha | 5 hr |
| Aug 8, 3:16 PM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Aug 8, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 8 min |
| Aug 8, 3:35 PM CDT | Areal Flood Advisory | TSA | Adair | 115 min |
| Aug 8, 3:51 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Aug 8, 4:10 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Aug 8, 4:13 PM CDT | Special Weather Statement | TSA | Haskell | 32 min |
| Aug 8, 4:44 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
| Aug 8, 4:48 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Aug 8, 5:01 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Aug 8, 5:05 PM CDT | Special Weather Statement | TSA | Mayes | 40 min |
| Aug 8, 5:34 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Aug 8, 5:57 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Aug 8, 6:08 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| Aug 8, 6:29 PM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| Aug 8, 6:38 PM CDT | Special Weather Statement | TSA | Craig | 52 min |
| Aug 8, 6:51 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.